CSN Login
Members Online: 10

chemo affect on nails?

gayleyr
Posts: 52
Joined: May 2001

Has anyone had A/C or taxol treatments affect their nails? Several on both my hands are feet have dark spots, some are weak and quite useless. Dr. says it is result of chemo treatments and will go away - anyone else experience this problem?

bdean
Posts: 262
Joined: Feb 2001

Mine do not grow very well and split too easily. A lady I know lost her toenails during chemo. Another lady showed me hers the other day and they had all 'died', but new growth was already beginning. So they will grow back just like the hair.
God bless you,
Brenda

jeancmici
Posts: 682
Joined: Feb 2001

It's the taxol that affects the nails. Mine after two treatments look about the same but are softer and split easily.

I ate A LOT of jello during the AC - so much that I can't even think of jello during the taxol. This time it's ice cream!! :-)

cekramer
Posts: 33
Joined: Oct 2000

WOW, so this is not uncommon and accdg to my support group. I had my last chemo Feb. 12 and after May 12 when I did the Revlon Walk my two big toes HURT for a day or two. I thought it was because of exercising. I polished my nails and didn't see these huge BLACK spots until I took the polish off a week ago. This is reassuring I guess. It's kinda gross, looks like my toes are dirty.

debw
Posts: 109
Joined: Dec 2000

Yes, I did. And the Taxol raised ridges. But they do get back to normal after the chemo. Debw

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network